If you use prednisone often then it can stop being as effective, and higher doses may then need to be taken. So, when I used prednisone the first time I started at 40mg and then tapered down. The second time I was told to start at 60mg instead, and then tapered down.
I was having the same problems as you below 10 mg, and was still advised to get off it as the doctor did not want me taking it for more than 3 months straight. Also, his advice was that for however long you are on a course of prednisone, you should then take a break off prednisone that is at least twice as long before getting back on it, if at all. e.g. 3 months on, 6 months off.
What other meds are you on? Have you gotten a second opinion on your treatment options - because 2 years to taper off one course of prednisone is a very long time.
Rio, 33 year old male. Diagnosed with UC in 2006
100 mg Azathioprine, 4800 mg Asacol
VSL#3 x 3 times a day, Metamucil wafers
Vitamin E enema or Mesacol/Asacol enema at least once a week
Spinach & sunflower seed diet
Post Edited (Rio in Maryland) : 3/22/2009 8:09:15 AM (GMT-6)